MAUDE Adverse Event Report: BD MEDICAL - DIABETES CARE SYRINGE 0.3ML 30GA 1/2IN UF; PISTON SYRINGE

BD MEDICAL - DIABETES CARE SYRINGE 0.3ML 30GA 1/2IN UF; PISTON SYRINGE
Model Number 328431
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/26/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.Investigation summary: samples were received and an investigation was performed.This is the 1st related complaint for the reported lot number.A review of the manufacturing records was performed and no non-conformances were raised in association with this type of event for this lot.Bd was able to duplicate or confirm the indicated issue and based on trend analysis no further action is required at this time.Complaints received for this device and reported condition will continue to be tracked and trended.Corrective/preventative action (capa)# (b)(4) has been initiated.Investigation conclusion: a complaint lot history check was performed on lot # 0055954 for hub missing.This is the 1st related complaint for hub missing on lot # 0055954.Investigation summary: customer returned one syringe in a pouch labeled for 0.3ml 30 gauge 12.7mm long syringes from lot 0055954.No other samples returned.The lone returned syringe features its needle hub separated from its respective barrel.The hub is lodged in the needle shield.There is no damage to the connector at the distal tip of the barrel or the base of the needle hub.While two of the plunger caps are missing, none of the syringes show any signs of use.No other defects found.A review of the device history record was completed for batch # 0055954 all inspections were performed per the applicable operations qc specifications.There were zero (0) notifications noted that did not pertain to the complaint.Based on the samples and/or photo(s) received the investigation concluded: confirmed: bd was able to confirm the customer¿s indicated failure of the hub missing in the returned sample as it was not in its intended location upon removal of the needle shield.Manufacturing (holdrege) will be notified of this issue.(b)(6) 2021 , holdrege received a photo complaint from material #328431 and lot #0055954; syringe 0.3ml 30ga 1/2.Initial evaluation: examination of the photo indicates that the needle assembly unit was not attached to the printed barrel.There did not appear to be any damage to the tip of the barrel, core pin damage, or damage to the syringe.The shield was attached to the hub/cannula unit therefore no examination could be completed for damage or excessive adhesive to cause the shield to be difficult to remove.Manufacturing evaluation: a review of the syringe assembly line where the syringe in question was produced was completed.Process summary: the automatic syringe assembly machine, which feeds 0.3ml syringe components (barrel, stopper, plunger, needle assembly & cap) and assembles these components into a syringe.This machine consists of a barrel cleaning dial, lubrication dial, plunger/stopper assembly dial, syringe assembly dial, and various inspections and transfer dials.Device history record; l2l and logbook evaluation: the device history (dhr) for batch 0055954 was reviewed.The syringes were assembled from 28apr2020 thru 29apr2020.During the manufacturing process, the following inspections are completed on regular intervals: visual inspection every hour: needle assembly not fully seated or improperly seated on barrel tip: hub to barrel gap measurement (pin gauge used when deviation is suspected) visual inspection every hour: missing component visual inspection every hour: damaged / defective components functional inspection every 2 hours: hub removal force if a defect is found during an inspection a quality notification is initiated.Zero quality notifications were written for issues relating to the assembled syringe defect.Notifications and maintenance dispatch (l2l) was reviewed, and no dispatches or notifications were created from 28apr2020 thru 29apr2020 that would cause the needle assembly unit to become unattached.Root cause: root cause for this defect cannot be determined.Dhr, l2l dispatches, logbook entries were looked at, nothing was found pertaining to this defect.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored.Our business team regularly reviews the collected data for identification of emerging trends.Capa# (b)(4) has been opened to address this issue.
 
Event or Problem Description
It was reported that 5 syringes 0.3ml 30ga 1/2in uf experienced hub separation from the device.The following information was provided by the initial reporter: consumer reported when removing needle shields, needle assembly missing on 5 syringes.These same 5 syringes were hard to remove the needle shields.Lot #: 0055954a.Catalog#: 328431.

Brand Name
SYRINGE 0.3ML 30GA 1/2IN UF
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BD MEDICAL - DIABETES CARE
1329 west highway 6
holdrege NE 68949
MDR Report Key11585778
Report Number1920898-2021-00361
Device Sequence Number11807703
Product Code FMF
UDI-Device Identifier00382908431033
UDI-Public00382908431033
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K024112
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date03/31/2025
Device Model Number328431
Device Catalogue Number328431
Device Lot Number0055954
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/24/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/26/2021
Initial Report FDA Received Date03/29/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1